MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42290E
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite gravity set had air in line.The following information was received by the initial reporter with the following: there is an air bubble in the tubing when the fluid is connected, and anaesthetic tech needs to use a syringe to rid the air off.
 
Additional Manufacturer Narrative
Initial reporter information: (b)(6).If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Additional information: please confirm the make and model of the connecting product(s)? it never made it to the connecting products.Please confirm the infusion set-up, gravity or pump, height of infusion line, entry point to patient, infusion rate and pressure, infusion line set-up (other extensions or accessories) etc? gravity set up as it¿s a gravity set.Please confirm the type infusion container used, bag, semi-rigid or rigid bottle? what was the position of the valve? iv bag pvc.Please confirm how the fault was identified? staff attempted to prime the set but it was not making its way past the backcheck valve.Customer then tried to aspirate the fluid through with a syringe.Please confirm if there is any visible damage on the set, such as cuts, cracks or deformation? none.Please confirm what substance was being infused during the time of the event? saline please confirm if the set was primed prior used? it was attempted to be primed but it wouldn't prime.Please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? during priming.Please confirm once the syringe was used to draw out the air, was any other air in line observed? yes.
 
Additional Manufacturer Narrative
Additional information in adverse event or prod prob (b).Investigation result: a 42290e product was not available for investigation; however, the customer confirmed that the complaint sample was from lot: 24019297.The customer reported that "there is an air bubble in the tubing when the fluid is connected, and anaesthetic tech needs to use a syringe to rid the air off" and that "staff attempted to prime the set but it was not making its way past the backcheck valve." as part of the investigation, the customer provided a photograph of the affected sample; analysis of the photograph confirmed the customer's experience where air in line was observed below the drip chamber.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot: 24019297 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The root cause of the customer¿s experience could not be determined as the sample was not available for investigation.In this instance, without a sample, it is not possible to determine whether a manufacturing defect could have caused or contributed to the customer¿s experience.A review of the customer feedback database indicates that this is an isolated feedback with no further reports of this nature against the 42290e product in the past 12 months.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20759625
Report Number9616066-2024-01729
Device Sequence Number8587809
Product Code FPA
UDI-Device Identifier37613203010949
UDI-Public(01)37613203010949
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42290E
Device Lot Number24019297
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown